Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 157, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 4, 2016, 9:58 PM EDT for Stokes County, Surry County, North Carolina. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2016, 9:58 PM EDT (01:58 UTC)
- Expired
- Jul 4, 2016, 11:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Stokes County, NC, Surry County, NC
The radar
The Roanoke radar (KFCX), 81 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1346 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 10.5
The text
As transmitted.
463
WUUS51 KRNK 050158
SVRRNK
NCC169-171-050300-
/O.NEW.KRNK.SV.W.0157.160705T0158Z-160705T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
958 PM EDT MON JUL 4 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SURRY COUNTY IN NORTH CAROLINA...
STOKES COUNTY IN NORTH CAROLINA...
* UNTIL 1100 PM EDT
* AT 958 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PINNACLE...
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WALNUT COVE...
DANBURY...
KING...
GERMANTON...
AND DILLARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3626 8047 3626 8049 3635 8053 3652 8003
3626 8004 3626 8045 3625 8045
TIME...MOT...LOC 0158Z 255DEG 17KT 3631 8042
HAIL...1.00IN
WIND...60MPH
$$
RAB3 follow-up statements
226
WWUS51 KRNK 050223
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1023 PM EDT MON JUL 4 2016
NCC171-050232-
/O.CAN.KRNK.SV.W.0157.000000T0000Z-160705T0300Z/
SURRY NC-
1023 PM EDT MON JUL 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SURRY COUNTY HAS
BEEN CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3636 8041 3652 8003 3626 8004 3629 8038
TIME...MOT...LOC 0222Z 255DEG 17KT 3634 8028
$$
NCC169-050300-
/O.CON.KRNK.SV.W.0157.000000T0000Z-160705T0300Z/
STOKES NC-
1023 PM EDT MON JUL 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR SOUTHERN STOKES COUNTY...
AT 1022 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CAPELLA...
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WALNUT COVE...
DANBURY...
KING...
DILLARD...
AND AYERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3636 8041 3652 8003 3626 8004 3629 8038
TIME...MOT...LOC 0222Z 255DEG 17KT 3634 8028
HAIL...1.00IN
WIND...60MPH
$$
RAB540 WWUS51 KRNK 050250 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1050 PM EDT MON JUL 4 2016 NCC169-050300- /O.CON.KRNK.SV.W.0157.000000T0000Z-160705T0300Z/ STOKES NC- 1050 PM EDT MON JUL 4 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR SOUTHEASTERN STOKES COUNTY... AT 1050 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DILLARD... MOVING EAST AT 20 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... WALNUT COVE... DANBURY... DILLARD... PRESTONVILLE... AND MEADOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER. && LAT...LON 3641 8024 3652 8003 3626 8004 3633 8022 TIME...MOT...LOC 0250Z 255DEG 17KT 3637 8012 HAIL...<.75IN WIND...60MPH $$ RAB
932
WWUS51 KRNK 050255
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1055 PM EDT MON JUL 4 2016
NCC169-050305-
/O.EXP.KRNK.SV.W.0157.000000T0000Z-160705T0300Z/
STOKES NC-
1055 PM EDT MON JUL 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STOKES COUNTY
WILL EXPIRE AT 1100 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3641 8024 3652 8003 3626 8004 3633 8022
TIME...MOT...LOC 0254Z 255DEG 17KT 3637 8012
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 7:46 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 4, 7:46 PM EDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
746 PM EDT MON JUL 4 2016
.SYNOPSIS...
Low pressure will track from the mid Mississippi Valley through the
mid Atlantic region which will bring a warm front through the
area today. High pressure will fill in behind this system for
Wednesday. Another low pressure system will cross through the
eastern United States on Friday and Saturday.
&&
.NEAR TERM /THROUGH TUESDAY/...
As of 730 PM EDT Monday...
Isolated/Scattered convection mainly along/west of the Blue Ridge
early this evening with wedge slowly eroding, but think as sun
sets wedge reestablishes itself until more organized convection
arrives overnight, though models are showing the line in KY
weakening as it shifts to the Blue Ridge.
Watching potential for gusty winds possibly svr with the line
moving into Far SW VA as best instability and support is mainly
from Srn WV southward to NE TN. Otherwise will keep higher pops in
the west this evening with less coverage in the east.
Previous afternoon discussion...
The wedge has been eroding across the mountains this afternoon,
but has remained stuck east of the Blue Ridge. Scattered
thunderstorms have developed across the mountains and will have
ample moisture to produce very heavy rain showers into this
evening. A line of stronger storms are tracking across Kentucky
and will move across southwestern Virginia and southeastern West
Virginia this evening. With PWATs running well above normal,
another round of heavy rain is possible in the watch area tonight.
Showers will likely hang around all night, then taper from north
to south Tuesday afternoon as a cold front seeps through the
region. With a slow moving front, temperatures will be able to
warm into the 80s across the mountains to near 90F in the
piedmont.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 230 PM EDT Monday...
During this portion of the forecast, our precipitation will
remain active. Tuesday night, the area will see a decease in
coverage as the disturbance from Tuesday exits the region.
However, the break in the activity will be short lived as another
disturbance starts encroaching on the western extent of the region
not too long after sunrise Wednesday. This pattern of disturbance
after disturbance will continue through at least Thursday night as
an upper ridge builds across the central portion of the nation,
and a west to northwest flow regime prevails over our region on
the east side of the upper ridge. Coverage each day is expected to
be greatest in the west.
Currently, the time frame with the greatest potential for showers
and storms to impact the largest coverage area is Thursday
afternoon and evening.
Temperatures during this time frame will be near normal regarding
high temperatures and five to ten degrees above normal for the
lows.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 245 PM EDT Monday...
The upper ridge in the central U.S. is progged to retrograde to
the Rockies while an upper low/trough deepens over the Great Lakes
region and moves to over New England. This pattern will keep us on
the warm, if not hot, and humid side heading into and through the
weekend. This cold front associated with the low/trough is progged
to cross our region Saturday or Sunday. Slightly cooler conditions
are expected Monday as confidence increases on cooler high
pressure moving into the area in the wake of the front.
Shower and thunderstorm chances will be on the isolated to
scattered side, with the greatest coverage in the west, especially
on Friday and Saturday. Precipitation made be limited on Sunday if
in fact the cold front settles south of the area. Otherwise, a
stalled front will help maintain higher chances than currently
advertised.
Heat index values will reach or top 100 degrees Friday afternoon
across the southeast portion of the forecast area, and to a
slightly lesser extent Saturday afternoon.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
As of 730 PM EDT Monday...
Watching showers and thunderstorms across the mountains this
evening which will likely impact LWB/BLF by 01-02z reaching
BCB/ROA by 02-03z. Not as confident further east in thunder so
will have some showers at LYH/DAN with VCTS.
Low cigs should climb to MVFR with heavier showers and storms then
potentially see fog and or low clouds post line of showers late
tonight.
Confidence high that most will stay sub-VFR but lower in how low
cigs/vsbys drop.
Frontal boundary remain in the vicinity Tuesday so another day of
scattered convection expected mainly in the mountains. Overall
looking at ceilings improving to VFR by mid morning.
Extended discussion...
Front should be north midweek but still possible scattered storms
in the afternoon. Mainly VFR expected with potential sub-VFR late
night and with storms. A better chance of storms arrives Thursday
with another upper disturbance followed by typical summer diurnal
convection into the weekend, so overall mainly VFR Fri-Sat outside
convection and late night fog, with better threat of sub-VFR
Thursday.
&&
.HYDROLOGY...
As of 330 PM EDT Monday...
Precipitable water values rise into the 1.5 to 2.0 range today.
repeated periods of showers and thunderstorms will increase the
threat for flash flooding into tonight in southeast West Virginia
through the Alleghany Highlands.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch through Tuesday morning for VAZ011-018>020-
023-024.
NC...None.
WV...Flash Flood Watch through Tuesday morning for WVZ042>044-507-
508.
&&
SYNOPSIS...RCS
NEAR TERM...RCS/WP
SHORT TERM...DS
LONG TERM...DS
AVIATION...RCS/WP
HYDROLOGY...AMSHazardous weather outlook, Jul 4, 5:33 AM EDT, 16 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 533 AM EDT MON JUL 4 2016 NCZ001>006-018>020-VAZ007-009-010-012>017-022-032>035-043>047-058- 059-051000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-ROANOKE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 533 AM EDT MON JUL 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE PRIMARY RISK IS DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS. HEAVY RAIN AND REPEATED STORMS COULD ALSO LEAD TO QUICK RISES OF CREEKS AND STREAMS AND CAUSE PONDING OF WATER AND LOCALIZED FLOODING. WEDNESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ011-018>020-023-024-WVZ042>044-507-508-051000- GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS- MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 533 AM EDT MON JUL 4 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITIONAL THE THE FLASH FLOOD WATCH, A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS. HEAVY RAIN AND REPEATED STORMS COULD ALSO LEAD TO QUICK RISES OF CREEKS AND STREAMS AND CAUSE PONDING OF WATER AND LOCALIZED FLOODING. WEDNESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 4, 9:28 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
928 PM EDT MON JUL 4 2016
NCZ001-018-VAZ009-015-050230-
WATAUGA-ASHE-SMYTH-GRAYSON-
928 PM EDT MON JUL 4 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
WATAUGA...NORTHWESTERN ASHE...WESTERN GRAYSON AND SOUTHERN SMYTH
COUNTIES...
AT 928 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CHILHOWIE TO NEAR WHITETOP TO NEAR MOUNTAIN
CITY...AND MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MARION...
CHILHOWIE...
LANSING...
WHITETOP...
AND MOUNT ROGERS NATIONAL RECREATION AREA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3634 8171 3641 8174 3647 8170 3653 8171
3659 8168 3661 8165 3662 8162 3664 8161
3664 8162 3679 8170 3683 8174 3686 8174
3680 8128 3677 8127 3657 8132 3657 8135
3655 8135 3630 8171 3634 8175
TIME...MOT...LOC 0128Z 285DEG 32KT 3678 8166 3663 8165 3650 8177
RABSpecial weather statement, Jul 4, 9:43 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
943 PM EDT MON JUL 4 2016
NCZ001-018-019-050245-
WILKES-WATAUGA-ASHE-
943 PM EDT MON JUL 4 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WILKES...EAST CENTRAL
WATAUGA AND SOUTHEASTERN ASHE COUNTIES...
AT 942 PM EDT...A STRONG THUNDERSTORM WAS OVER FLEETWOOD...MOVING
EAST AT 20 MPH.
OCCASIONAL CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL CAN BE
EXPECTED WITH THIS THUNDERSTORMS. WINDS IN EXCESS OF 30 MPH ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTH WILKESBORO...
WILKESBORO...
WILBAR...
MC GRADY...
AND GLENDALE SPRINGS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3626 8161 3634 8160 3637 8125 3636 8125
3638 8123 3639 8108 3612 8110
TIME...MOT...LOC 0142Z 274DEG 15KT 3630 8154
RABSpecial weather statement, Jul 4, 9:47 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
947 PM EDT MON JUL 4 2016
VAZ013-050230-
PULASKI-
947 PM EDT MON JUL 4 2016
...A STRONG THUNDERSTORM WILL AFFECT
PULASKI COUNTY...
AT 946 PM EDT...A STRONG THUNDERSTORM WAS OVER DUBLIN...MOVING EAST
AT 40 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RADFORD...
PULASKI...
DUBLIN...
ALLISONIA...
AND FAIRLAWN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3718 8080 3724 8061 3721 8061 3718 8059
3721 8053 3720 8051 3718 8057 3714 8053
3715 8056 3712 8060 3708 8058 3706 8055
3704 8054 3705 8057 3699 8054 3690 8068
3688 8074 3703 8089 3711 8093
TIME...MOT...LOC 0146Z 275DEG 35KT 3713 8071
JJMLocal storm report, Jul 4, 9:49 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
949 PM EDT MON JUL 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM TSTM WND DMG 2 NNE MATOAKA 37.44N 81.24W
07/04/2016 MERCER WV 911 CALL CENTER
TREES DOWN ALONG ROUTE 10 NEAR HIAWATHA.
0840 PM TSTM WND DMG 5 N BLUEFIELD 37.31N 81.26W
07/04/2016 MERCER WV 911 CALL CENTER
ONE TREE DOWN ALONG U.S. 52 IN BLUEWELL.
0857 PM TSTM WND DMG 5 ESE CAMP CREEK 37.46N 81.01W
07/04/2016 MERCER WV 911 CALL CENTER
TREES DOWN ALONG ROUTE 20 NEAR SPEEDWAY.
&&
WHPSpecial weather statement, Jul 4, 9:49 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
949 PM EDT MON JUL 4 2016
VAZ018-019-WVZ044-507-050245-
CRAIG-ALLEGHANY-EASTERN GREENBRIER-MONROE-
949 PM EDT MON JUL 4 2016
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN CRAIG...WESTERN ALLEGHANY...SOUTHEASTERN GREENBRIER AND
NORTHEASTERN MONROE COUNTIES...
AT 948 PM EDT...A STRONG THUNDERSTORM WAS NEAR RONCEVERTE...MOVING
EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALLEGHANY...
LEWISBURG...
WHITE SULPHUR SPRINGS...
RONCEVERTE...
AND JORDAN MINES.
THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3796 8004 3795 8005 3795 8004 3765 8002
3763 8003 3758 8001 3767 8062 3783 8064
3786 8061 3798 8004
TIME...MOT...LOC 0148Z 265DEG 34KT 3777 8054
JJMSpecial weather statement, Jul 4, 9:51 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
951 PM EDT MON JUL 4 2016
NCZ003-004-050245-
SURRY-STOKES-
951 PM EDT MON JUL 4 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SURRY AND WESTERN
STOKES COUNTIES...
AT 950 PM EDT...A STRONG THUNDERSTORM WAS OVER PILOT MOUNTAIN STATE
PARK...MOVING NORTHEAST AT 10 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING AND BRIEF VERY HEAVY RAINFALL CAN
BE EXPECTED WITH THESE THUNDERSTORMS. WINDS IN EXCESS OF 30 MPH ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PILOT MOUNTAIN...
WALNUT COVE...
DANBURY...
FRANCISCO...
AND KING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3626 8047 3626 8054 3628 8054 3629 8055
3635 8059 3655 8034 3655 8031 3626 8012
3626 8045 3625 8045 3625 8046
TIME...MOT...LOC 0150Z 242DEG 8KT 3632 8051
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:11 PM EDT | Special Weather Statement | RNK | Yadkin | 34 min |
| Jul 4, 9:28 PM EDT | Special Weather Statement | RNK | Ashe | 62 min |
| Jul 4, 9:32 PM EDT | Severe Thunderstorm Warning | RNK | Ashe | 58 min |
| Jul 4, 9:43 PM EDT | Special Weather Statement | RNK | Wilkes | 62 min |
| Jul 4, 9:51 PM EDT | Special Weather Statement | RNK | Stokes | 54 min |
| Jul 4, 10:17 PM EDT | Special Weather Statement | RNK | Alleghany | 58 min |
| Jul 4, 10:48 PM EDT | Special Weather Statement | RNK | Watauga | 57 min |
| Jul 4, 11:52 PM EDT | Special Weather Statement | RNK | Rockingham, Stokes | 53 min |
| Jul 5, 12:51 AM EDT | Special Weather Statement | RNK | Rockingham | 54 min |
| Jul 5, 1:25 AM EDT | Special Weather Statement | RNK | Caswell | 50 min |
| Jul 5, 2:50 PM EDT | Special Weather Statement | RNK | Rockingham | 40 min |
| Jul 5, 3:40 PM EDT | Special Weather Statement | RNK | Yadkin | 50 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.